Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Examples of rational homotopy types of blow-ups


Authors: Pascal Lambrechts and Don Stanley
Journal: Proc. Amer. Math. Soc. 133 (2005), 3713-3719
MSC (2000): Primary 55P62, 14F35, 57R40
DOI: https://doi.org/10.1090/S0002-9939-05-07750-6
Published electronically: July 13, 2005
MathSciNet review: 2163611
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give an example of two homotopic embeddings $j_0,j_1\colon V\hookrightarrow W$ of manifolds with isomorphic complex normal bundles but such that the blow-ups of $W$ along $j_0$ and along $j_1$ have different rational homotopy types.


References [Enhancements On Off] (What's this?)

  • 1. W. G. Dwyer and J. Spaliński, Homotopy theories and model categories, Handbook of algebraic topology, North-Holland, Amsterdam, 1995, pp. 73–126. MR 1361887, https://doi.org/10.1016/B978-044481779-2/50003-1
  • 2. Yves Félix, Stephen Halperin, and Jean-Claude Thomas, Rational homotopy theory, Graduate Texts in Mathematics, vol. 205, Springer-Verlag, New York, 2001. MR 1802847
  • 3. P. Griffiths and J. Harris, Principles of algebraic geometry, Pure and Applied Mathematics, John Wiley & Sons, 1978. MR 0507725 (80b:14001)
  • 4. S. Halperin, Lectures on minimal models, Mémoire de la Société Math. de France (N.S.), 9/10 (1983). MR 0736299 (85i:55009)
  • 5. Dale Husemoller, Fibre bundles, 3rd ed., Graduate Texts in Mathematics, vol. 20, Springer-Verlag, New York, 1994. MR 1249482
  • 6. P. Lambrechts and D. Stanley, The rational homotopy type of a blow-up in the stable case., submitted. Available on http://www.math.ucl.ac.be/membres/lambrechts/articles.html
  • 7. P. Lambrechts and D. Stanley, Algebraic models of Poincaré embeddings. To appear in Algebraic Geometry and Topology. Available on http://www.math.ucl.ac.be/membres/lambrechts/articles.html
  • 8. Dusa McDuff and Dietmar Salamon, Introduction to symplectic topology, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1998. MR 1698616
  • 9. Dennis Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 269–331 (1978). MR 0646078

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55P62, 14F35, 57R40

Retrieve articles in all journals with MSC (2000): 55P62, 14F35, 57R40


Additional Information

Pascal Lambrechts
Affiliation: Institut Mathématique, 2, chemin du Cyclotron, B-1348 Louvain-la-Neuve, Belgium
Email: lambrechts@math.ucl.ac.be

Don Stanley
Affiliation: Department of Mathematics and Statistics, University of Regina, College West 307.14, Regina, Saskatchewan, Canada S4S 0A2
Email: stanley@math.uregina.ca

DOI: https://doi.org/10.1090/S0002-9939-05-07750-6
Keywords: Rational homotopy theory, blow-up.
Received by editor(s): August 21, 2003
Received by editor(s) in revised form: February 20, 2004
Published electronically: July 13, 2005
Additional Notes: The first author is Chercheur Qualifié FNRS
Communicated by: Paul Goerss
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society